Is There a Link Between Birth Control Pills & Acne? A Dermatologist ExplainsOctober 03, 2016
This might sound like a nightmare, but (thankfully) this imbalance is typically not permanent. “The skin eventually normalizes,” Dr. Bhanusali says. Plus, there are good habits you can pick up to give your skin a helping hand in restoring the appearance of its euphoric glow.
HOW TO HELP DEAL WITH BREAKOUTS
Beyond maintaining a regular skin care routine, Bhanusali suggests incorporating products with acne-fighting ingredients—like salicylic acid and benzoyl peroxide—into your routine and using them twice a day. “For women experiencing an acne breakout shortly after they stop taking their birth control pills, I usually recommend they use an exfoliating cleanser to combat the increased oil production,” Bhanusali says. “Another good option is using a cleansing brush one to two times per week for additional benefits,” he says. Follow up with a light moisturizer to help hydrate the skin.
Keep in mind: All skin is not created equal, and there’s no one-size-fits-all solution. In fact, it’s quite possible that your skin may not suffer an adverse reaction as a result of coming off the pill (if that’s the case—lucky you!) When in doubt, consult a dermatologist for a personalized treatment plan.